MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn # (b)(4).
 
Event or Problem Description
It was reported that "after 3 minutes of use, the machine frequently alarms 'helium leakage'.Adjusting the equipment and catheter cannot solve the problem.After replacing the catheter, the problem was resolved.In vitro experiments confirmed that the tip of the catheter was damaged and helium leakage occurred.".The 2nd iab was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "machine frequently alarms helium leakage" was not confirmed.The customer returned a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample (inp-2, inp-4) for investigation.The sample was returned in a cardboard box and was loosely packaged within the original packaging box (inp-1, inp-5).Returned with the sample were supplied kit components including 0.025in guidewire and 40cc inflation driveline tubing; no damage or abnormalities were noted to the returned components (inp-7).Upon return, the peel away sheath was noted on the returned sample (inp-6).The one-way valve was tethered to the short driveline tubing (inp-8).The bladder was fully unwrapped (inp-9).Two bends to the iabc were noted at approximately 34.5cm and 72.3cm from the iabc distal tip (inp-10, inp-11).Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.Further inspection of the iabc distal tip and central lumen/flex-tip assembly was performed.No visual damage or abnormalities were noted.The bladder thickness was measured at six points with measurements ranging from 0.0058in-0.0065in and was within specification of process document.As part of functional inspection, the one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 m inute and then 30 seconds five separate times according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with the returned 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 34.2cm and 72.3cm from the iabc distal tip, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 9.4cm from the iabc luer, which was the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The root cause of the complaint was undetermined.No further action required at the time of the report.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17152142
Report Number3010532612-2023-00333
Device Sequence Number20326577
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22F0043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown